drug reaction

drug reaction

Adverse and undesired reaction to a substance taken for its pharmacological effects. An estimated 15% of hospitalized patients develop toxic or allergic drug reactions.
See: table
ToxicAllergic
IncidenceMay occur with any drugOccurs infrequently
DosageUsually highTherapeutic
Reaction timeMay occur with first dose, or may be due to cumulative effectUsually only upon re-exposure, but some drugs cross-react with chemicals of similar structure
SymptomsMay be similar to pharmacological action of drugNot related to pharmacological action of drug
Associated disordersNoneAsthma, hay fever
Medical Dictionary, © 2009 Farlex and Partners

Patient discussion about drug reaction

Q. I am worried about the allergic reactions I had from the Chinese herbal drug. I am worried about the allergic reactions I had from the Chinese herbal drug that I took for my arthritis…..are these safe?

A. Many people have some type of reaction to either a drug and even a supplement. You can check with your doc to get tested to see what your sensitivities are. Regarding arthritis, no milk, cheese, yogurt, butter, anything with milk for starters, AVOID like the plague! Suagr consumption too will raise hell with it. There is a product that someone I knew took, called, "Cell Guard" which he bought at a health food store or Whole Foods. After a couple of months, he was pain free. Its worth a try! Cell Guard is made with SOD or "superoxide dismutase"
Studies have shown that SOD can play a critical role in reducing internal inflammation and lessening pain associated with conditions such as arthritis! Check it out! Let me know how you do!

Q. Is this drug safe? Will there be any side effects? Can anyone update me on this? Hi, My doctor prescribed me Taxol and Herceptin. Is this drug safe? Will there be any side effects? Can anyone update me on this?

A. I want to share my experience with you. It’s not a big deal to try with Taxom and Herception. It does have Side effects and in my case I had bone pain for few days but I didn’t take anything for it really. Herception is a wonderful drug and I have no Side effects as many do not. I did lose the hair...and that did not bother me. Now I need to have correct treatment for survival and to me hair is only an accessory.. Try with wigs if there be severe hair loss?. Don’t rely on self-medication as the illness is deadly and not a simple cold or cough.

Q. Let me know, will there be any side effect by starting new medication. Medication is needed for my friend who is affected by bipolar disorder. We are also searching for some medication guidelines. Let me know, will there be any side effect by starting new medication.

A. There are possible side effects to all medications. Whenever anyone starts a new medication it is important to watch closely for side effects. Some side effects are mild and can be lived with. The pharmacy should provide a printout about the new medications and their possible side effects. It will also have instruction on what to do in the event the patient experiences some of the more serious side effects. Make sure your friend reads the printout, however most people only experience the minor side effects and find that they can live with them.
Good luck with the new meds, I hope your friend is feeling better very soon!

More discussions about drug reaction
This content is provided by iMedix and is subject to iMedix Terms. The Questions and Answers are not endorsed or recommended and are made available by patients, not doctors.
References in periodicals archive ?
It certainly looks like a drug reaction. The single dosage medication may be too strong for your friend.
The forum, organised by the Oman Dermatology Society (ODS) in collaboration with Al Nahdha Hospital, included a medical conference on adverse drug reaction (ADR) and a workshop on skincare treatment advanced filler.
A patient with a fixed drug reaction often has a single lesion, and the lesion will occur in the same location every time the patient is exposed to the drug.
Fixed drug eruption (FDE) is a type of drug reaction characterized by localized erythema, hyperpigmentation, and bullous at the same site(s), generally observed following every intake of a causative drug (1).
In case of any adverse drug reaction incident, the chief drug controller of the health department will be informed for legal action and samples of the suspected drug(s) sent immediately for testing and analysis.
Adverse drug reaction (ADR) is defined by the World Health Organization (WHO) as "a response to a medicine which is noxious and unintended and which occurs at doses normally used in man." [1] In the 1960s, the WHO launched the Pharmacovigilance Program for monitoring of ADRs in the wake of "Thalidomide disaster".
An adverse drug reaction (ADR) is an injury caused by taking a medication.[1] ADRs may occur following a single dose or prolonged administration of a drug or result from the combination of two or more drugs.
Discontinuations were mostly due to reasons not related to an adverse drug reaction, or ADR.
In this regard, various steps have been taken to make the PV system in Pakistan more effective for adverse drug reaction reporting (ADRs), signal detection and data sharing with all stakeholder after due assessment of the reported drug safety cases'.
"Drug Reaction with Eosinophilia and Systemic Symptoms" (DRESS) is a drug reaction that causes peripheral eosinophilia and primarily renal and hepatic insufficiency and dysfunction of other visceral organs with skin rash as noticeable symptom.
An adverse drug reaction (ADR) is defined as any noxious, unintended and undesired effect of a drug, which occurs at doses used in humans for diagnosis, prophylaxis or therapy.
Drug reaction with Eosinophilia and Systemic Symptoms (DRESS) /Drug-induced Hypersensitivity Syndrome (DIHS): a review of current concepts.